Hi Folks:

Discussion in 'Introduce Yourself' started by thesaint, Jan 6, 2015.

tinnitus forum
    1. thesaint
      Confused

      thesaint Member Benefactor

      Location:
      Canada
      Tinnitus Since:
      06/2011
      Cause of Tinnitus:
      high pitched fans
      A few years back on a construction job site I had to turn off a couple of high pitched fans used to dry drywall mud. The noise seemed to cave my head in(can't explain it any different). Anyway, after a few hours I noticed a ringing in my ears that would not go away. So that was the beginning of my tinnitus. I tried everything to rid myself of it!! I managed to continue to work at drywall taping and I'm guessing after two months or so it dimished to a point I hardly noticed it, and over the past few years it would only rear its ugly face for an instant in time. My thinking was that somehow I had managed to bury it deep in the bowels of my mind. Just after Christmas of 2014 it has come back with a vengeance. I am once again at my wits end. Back in August of 2014 I had a heart attack and have been on Metoprolol. Once the ringing started again I researched the drug and found that one severe side effect was ringing in the ears, so I dropped taking it immediately. The ringing is still in my head. Has anyone experienced the same? And has anyone had the ringing and was rid of it for years and for it to come back? Any response would be appreciated. Bob Saint
       
    2. Hudson
      Cowboy

      Hudson Member Benefactor

      Tinnitus Since:
      2003
      Hello @thesaint

      Welcome to TinnitusTalk. I'm glad you've found your way to this place, as it is a great community. I'm sorry to hear about your tinnitus coming back. Tinnitus can be a difficult nut to crack in terms of nailing down what causes it. It sounds like you've had some definite noise exposure over the years in the construction industry. Have you ever had an audiogram performed to have your hearing tested? You might have some hearing loss (which could possibly explain the tinnitus).

      On a side note, my dad did have tinnitus after he had a heart attack and was on certain meds. I honestly can't remember what meds he was taking and he told me that he didn't care about his tinnitus (I wish we could all be that way!). Has it stayed pretty much constant ever since you've stopped the metoprolol? Does it fluxuate at all?

      Thanks!

      Hudson
       
    3. billie48
      Sunshine

      billie48 Member Benefactor Hall of Fame Ambassador Team Research

      Location:
      Vancouver, Canada
      Tinnitus Since:
      03/2009
      Welcome Bob. Tinnitus can be very unpredictable. It can come from taking meds, from stress, acoustic trauma etc. I have heard people taking meds after a cold and then the T just started. Some will have the T faded out or disappear. It is too early to tell in your case. Nevertheless, even for those whose T persists, people can still habituate to it. I have ultra high pitch dog whistle T and severe hyperacusis which started a few years back and I was in a mess mentally and physically. I was overwhelmed with anxiety and panic attacks. Depression and sleeplessness set in and life was miserable and dark. But that was then. Today I live a normal and enjoyable life. But I am not alone. Many members do recover after some time. You should read up their success stories so you can learn some insights how they get better. Hope you will get better. God bless.
       
    4. thesaint
      Confused

      thesaint Member Benefactor

      Location:
      Canada
      Tinnitus Since:
      06/2011
      Cause of Tinnitus:
      high pitched fans
      Yes I have had an audiogram performed and I am hard of hearing in both ears. I was told that I need hearing aids, but opted not to get them because of expense. I am booked for another audiogram on Feb. 11 and this time I will get hearing aids regardless of cost. As like most, I've had good days and bad days since it returned.
      Do you have any knowledge of hearing aids lessoning the ringing?
       
    5. thesaint
      Confused

      thesaint Member Benefactor

      Location:
      Canada
      Tinnitus Since:
      06/2011
      Cause of Tinnitus:
      high pitched fans
      Thanks for the good wishes Billie, I will read up on the success stories and hopefully adjust to the ringing.
       
    6. Hudson
      Cowboy

      Hudson Member Benefactor

      Tinnitus Since:
      2003
      Many people who have hearing loss and tinnitus feel that by addressing the hearing loss with hearing aids greatly helps in lessening the annoyance and perception of tinnitus. I know that everyone is different, but from the people I've known who have hearing aids, their tinnitus becomes much less of an issue once they can hear better. I think that getting hearing aids is one of the best things you can do to help treat yourself if you have hearing loss. I have no measurable hearing loss, so hearing aids would do me very little good... but I would certainly (and probably someday will) get them if I had the hearing loss to justify it.
       
      • Like Like x 1
    7. thesaint
      Confused

      thesaint Member Benefactor

      Location:
      Canada
      Tinnitus Since:
      06/2011
      Cause of Tinnitus:
      high pitched fans
      Thanks Hudson I will definitely get the hearing aids
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.